MAUDE Adverse Event Report: BIOMET UK LTD. HA TPRLOC POR LAT FML 17.5X155; HIP PROSTHESIS

BIOMET UK LTD. HA TPRLOC POR LAT FML 17.5X155; HIP PROSTHESIS
Catalog Number 21-123209
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Necrosis (1971); Metal Related Pathology (4530)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 20 years post-implantation, the patient underwent a right hip revision due to metal related pathology.During the revision, corrosion material was noted around the inner bore of the femoral head.A pseudocapsule, necrotic tissue, and a cyst was debrided, which the surgeon attributed to adverse reaction to metal debris.The head was replaced.The stem and cup were retained.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item name: m2a 38mm mod hd std nk; item number: 11-173662; lot # 393300.Item name: m2a-38 cup 54mm; item number: rd118854; lot # 395770.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: turbid brown, dark tea-colored fluid encountered, consistent with armd.There was some but really not a significant amount of corrosion material around the inner bore of the femoral head.The trunnion on the femoral stem looked pristine without any damage.Necrotic tissue removed from around the socket, pseudocapsule excised.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HA TPRLOC POR LAT FML 17.5X155
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21616632
Report Number3002806535-2025-00121
Device Sequence Number12890566
Product Code LPH
UDI-Device Identifier00880304282254
UDI-Public(01)00880304282254(17)120930(10)909060
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K030055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2012
Device Catalogue Number21-123209
Device Lot Number909060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale